Hail, Flagler
- When
- June 24, 4:30 PM EST
- Where
- Flagler County, 0.69 mi N of Flagler Beach
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 29.490, -81.130
Dime size hail was observed at 1100 block of North Oceanshore Blvd.
A surface trough draped across NE FL combined with high instability and sea breezes under a passing upper short wave trough produced scattered strong to severe storms under a dominant west coast sea breeze regime.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A surface trough draped across NE FL combined with high instability and sea breezes under a passing upper short wave trough produced scattered strong to severe storms under a dominant west coast sea breeze regime.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 24, 12:46 PM EST, 3 hours 44 minutes earlier.
Area Forecast Discussion
National Weather Service Jacksonville FL
146 PM EDT Wed Jun 24 2020
.Short Term.../through Sunday/...
A surface trough and an upper short wave will combine with diurnal
instability to generate scattered to numerous storms this afternoon
and evening. The best chance for this activity will be over SE GA
closer to the best axis of the upper wave. A west to east convergent
band has developed near the GA/FL line as low level flow over NE FL
is largely southwest, and flow over SE GA west northwest. This band
will be initial focus for afternoon activity, with coverage then
spreading across SE GA. Convective activity will decrease later this
evening, with loss of diurnal heating. Surface high pressure will
build across the region Thursday into Friday. A series of 500mb
short waves will move east across SE GA Thursday into Friday. While
the surface high will provide subsidence, diurnal heating coupled
with additional instability provided by upper wave will yield
convective chances, but the chance will be lower than normal.
On Saturday and Sunday, surface high pressure remains in place.
Convective chances will remain a little below normal, with isolated
to scattered activity initiating due to sea breeze interactions and
diurnal instability. Weak upper short wave energy will add to the
afternoon instability.
Temperatures will trend above normal through this period. The
warmest day for coastal communities will be Thursday, as the
westerly flow will help keep the sea breeze from pushing too far
inland. The sea breeze will have an easier time pushing inland
Friday, as the flow is more onshore, and will continue to move
inland over the weekend as the flow becomes more southerly. So for
Thursday, lower to mid 90s to extend east of I95, with highs closer
to 90 east of I95 over the weekend.
&&
.Long Term.../Sunday night through Wednesday/...
The region will be between an elongated area of high pressure
extending across south Florida and a trough that will linger
over the southeastern US this period. The upper flow will be fairly
flat Monday, so convective initiation will be driven by diurnal
instability and sea breeze interactions. On Tuesday and Wednesday,
an upper trough moves into region which will help destabilize the
airmass, leading to enhanced chances for convection.
Temperatures will trend above normal this period.
&&
.Marine...
Surface high pressure will be over the region through the weekend,
then become centered to the east southeast early next week. A trough
of low pressure will persist across the southeastern US early next
week.
Rip Currents: SE GA: Moderate risk on Thursday
NE FL: Moderate risk on Thursday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 91 72 93 73 / 60 20 10 20 10
SSI 74 90 76 90 76 / 40 20 10 10 10
JAX 72 96 75 96 75 / 30 20 10 10 10
SGJ 74 93 75 91 75 / 40 20 10 10 10
GNV 73 96 73 97 74 / 0 20 0 20 10
OCF 72 96 73 97 74 / 0 20 0 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&Special Weather Statement National Weather Service Jacksonville FL 424 PM EDT Wed Jun 24 2020 GAZ163-350-364-242115- Clinch GA-Western Charlton GA-Southern Ware GA- 424 PM EDT Wed Jun 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WARE...EAST CENTRAL CLINCH AND WEST CENTRAL CHARLTON COUNTIES UNTIL 515 PM EDT... * At 424 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 12 miles north of Fargo, moving northeast at 15 mph. * Nickel size hail and wind gusts up to 50 mph possible with this storm. * This storm will remain over mainly rural areas of central Ware, east central Clinch and west central Charlton Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3079 8263 3090 8266 3101 8239 3083 8227 TIME...MOT...LOC 2024Z 247DEG 15KT 3086 8254 KB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
431 PM EDT WED JUN 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM LIGHTNING 2 NNW NEPTUNE BEACH 30.34N 81.40W
06/24/2020 DUVAL FL EMERGENCY MNGR
LIGHTNING STRUCK ON A HOUSE ON 11TH STREET
IN ATLANTIC BEACH. NO DAMAGE TO THE HOUSE.
RADAR ESTIMATED TIME.
&&
KCSpecial Weather Statement
National Weather Service Jacksonville FL
435 PM EDT Wed Jun 24 2020
GAZ149-163-250-242115-
Atkinson GA-Clinch GA-Northern Ware GA-
435 PM EDT Wed Jun 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATKINSON...
NORTHWESTERN WARE AND NORTH CENTRAL CLINCH COUNTIES UNTIL 515 PM
EDT...
* At 435 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Cogdell, or near Argyle, moving
northeast at 20 mph.
* Penny size hail and wind gusts up to 50 mph possible with this
storm.
* Locations impacted include...
Cogdell, Millwood and Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3104 8281 3117 8279 3129 8277 3128 8254
3114 8253
TIME...MOT...LOC 2035Z 233DEG 17KT 3114 8273
KBSpecial Weather Statement National Weather Service Jacksonville FL 440 PM EDT Wed Jun 24 2020 GAZ162-163-242115- Clinch GA-Echols GA- 440 PM EDT Wed Jun 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR ECHOLS AND SOUTHWESTERN CLINCH COUNTIES UNTIL 515 PM EDT... * At 439 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 7 miles east of Statenville, moving east at 25 mph. * Penny size hail and wind gusts up to 50 mph possible with this storm. * Locations impacted include... Statenville and Needmore. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3065 8311 3080 8311 3088 8267 3062 8260 TIME...MOT...LOC 2039Z 266DEG 23KT 3074 8292 KB
Special Weather Statement National Weather Service Jacksonville FL 508 PM EDT Wed Jun 24 2020 GAZ162-163-350-364-242145- Clinch GA-Western Charlton GA-Echols GA-Southern Ware GA- 508 PM EDT Wed Jun 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECHOLS...SOUTH CENTRAL WARE...SOUTHEASTERN CLINCH AND WEST CENTRAL CHARLTON COUNTIES UNTIL 545 PM EDT... * At 507 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Needmore, or near Fargo, moving east at 30 mph. * Nickel size hail and wind gusts of 50 to 55 mph possible with this storm. * Locations impacted include... Fargo, Stephen Foster State Park and Needmore. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3061 8268 3080 8268 3086 8229 3059 8227 TIME...MOT...LOC 2107Z 269DEG 27KT 3073 8263 KB
Special Weather Statement National Weather Service Jacksonville FL 527 PM EDT Wed Jun 24 2020 GAZ151-152-250-242215- Pierce GA-Brantley GA-Northern Ware GA- 527 PM EDT Wed Jun 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIERCE...WEST CENTRAL BRANTLEY AND EAST CENTRAL WARE COUNTIES UNTIL 615 PM EDT... * At 527 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Boggy Bay, or near Waycross, moving northeast at 25 mph. * Penny size hail, excessive cloud-to-ground lightning, and wind gusts up to 50 mph possible with this storm. * Locations impacted include... Waycross, Blackshear, Braganza, Boggy Bay and Needham. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3106 8236 3118 8246 3139 8218 3122 8200 TIME...MOT...LOC 2127Z 236DEG 22KT 3117 8232 KB
The Jacksonville radar (KJAX), 124 km away, was scanning. The volume nearest the first event began at 21:30 UTC.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
Dime size hail was observed at 1100 block of North Oceanshore Blvd.
Trees were blown down with some canopies damaged near European Village in east Palm Coast. The time of damage was based on radar.
Large tree branches were blown down near Hammock Dunes Bridge. The WeatherStem station on the bridge measured a wind gust of 58 mph.
The WeatherStem Station at Hammock Dunes Bridge measured a wind gust to 58 mph.
A tree was blown down on Creekside Drive that blocked the road in Grand Haven.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2020Every state in 2020This day in weather historyWarnings in Florida, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 894520, 894531, 894523, 894528, 894527.